advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Texas, USA:

When my child has a severe low and I find it necessary to treat with instant glucose, this always results in her becoming nauseated and vomiting. The end result is that we end up going to the Emergency Room for an IV. Are there any alternatives to this catch-22 situation?

Answer:

A severe low by itself, even without your treatment, may result in nausea, vomiting and headache. The body responds with its hormones such as glucagon to help bring up the blood glucose level, and these symptoms may occur. Work with your diabetes provider to see if you can prevent the episodes of severe hypoglycemia where possible.

LM

DTQ-19990428000326
Original posting 2 Jul 1999
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.